MAUDE Adverse Event Report: APOLLO ENDOSURGERY ORBERA INTRAGASTRIC BALLOON SYSTEM; IMPLANT, INTRAGASTRIC FOR MORBID OBESITY

APOLLO ENDOSURGERY ORBERA INTRAGASTRIC BALLOON SYSTEM; IMPLANT, INTRAGASTRIC FOR MORBID OBESITY
Model Number B-4800
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Dehydration (1807); Nausea (1970); Vomiting (2144); Discomfort (2330)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a orbera intragastric balloon system was implanted on (b)(6) 2024.On (b)(6) 2024, the patient presented to the emergency department with nausea, vomiting, abdominal pain, and dehydration.The patient was admitted to the hospital and discharged (b)(6) 2024.On (b)(6) 2024, the patient presented to the emergency department with nausea and vomiting.The patient was admitted to the hospital where two (2) ct scans and a egd were performed.On (b)(6) 2024, the balloon was removed, and the patient discharged.The patient's condition was reported to be fully recovered.It was reported that methylene blue was used when filling the orbera balloon.However, according to the instructions for use (ifu) the igb is places in the stomach and filled with sterile saline.
 
Additional Manufacturer Narrative
Block h6: imdrf code f08: captures the reportable event of hospitalization.Imdrf code f2202: captures the reportable event of additional endoscopic procedure.Imdrf code f2303: captures the reportable event of medication required.

Brand Name
ORBERA INTRAGASTRIC BALLOON SYSTEM
Common Device Name
IMPLANT, INTRAGASTRIC FOR MORBID OBESITY
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA S.R.L
alajuela, 02
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19558695
Report Number3005099803-2024-02941
Device Sequence Number14655646
Product Code LTI
UDI-Device Identifier10811955020619
UDI-Public10811955020619
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P140008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2025
Device Model NumberB-4800
Device Lot NumberAF05548
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/18/2024
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age63 YR
Patient SexFemale
Patient Weight95 KG